My Body Is Not My Own

 

My body is not my own. I wish it were again. It’s been taken over by a relentless chemical imbalance in my head. That’s what I’m told, anyway. That’s why I get so depressed I want to die OR I take different meds and have nervous, energy-filled legs, arms, and hands. Someone plugged me into an outlet.

I remember when my body was my own to control. Eat well, and it showed. Exercised and I glowed.

I’m held captive in a vessel with an underside injury. Not really sinking, but taking on  water and needing a bucket to bail the salty liquid now and then. My paint is chippy, and my sail is tattered around the edges, but still I sail. I vaguely remember days when I was new, shiny, had crisp sails, and was sleek. No faded sails and deep scratches, like now. I enjoyed being new, but mostly, I liked that I was strong and could ride the rough seas.

New medicines are pulsing through my body right now. An antidepressant and a mood stabilizer. I’m energetic, yet feel too “wired.” This morning at 3:00, I was fully awake and moving furniture around in my living room. The desk looks better here. No, it has to go there.

I only got 4 hours of sleep. I cried a little a bit ago. Just a frustrated cry. A “why me” cry. Then, I took a Xanax to calm my energized body and mind.  Really, though, why me? Why anyone?

I dislike being a victim, martyr, or a complainer (well, maybe I complain too comfortably), but life at the presrent time has me in a storm. My boat is tossing a bit too much for comfort. I feel out of control of my own stability.

I suppose I was never really in control in the first place.

 

Advertisements

6 thoughts on “My Body Is Not My Own

  1. I don’t think you should feel this wired. Up at 3 am rearranging furniture sounds hypomanic (been there). Did your doc tell you to expect to feel this way? Meds aren’t precise, as you know. Maybe you are very sensitive to this combination and you need to dial it back a notch. Can you call her?

  2. I’ve had insomnia for a while now, so this didn’t strike me as odd. However, I had this “energy.” I mean, who moves furniture at 3 in the morning? So, the Bupropion 150 mg and Lamotrigine 50 mg now and in a week, 100 mg can “make” me hypomanic? I thought I was just happy to get out of bed and have some energy. Although, today, I tried to relax, but my legs and arms and hands felt electrified and I felt stress in my muscles. I had to pop a Xanax to relax enough to rest for 30 minutes.
    Another thing, I thought in hypomania, I’d be giddy or happy? No?
    Help Lisa . . . I value your opinion.

  3. Hypomania can take a variety of forms and can sometimes be hard to spot until in aftersight. Sometimes you’re giddy and happy, but many times its just a little “too much” of something – being super energetic, productive, creative, imaginative. Sometimes they veer to the more destructive – too much spending, too much alcohol, too much sex (often with the wrong people). Sometimes it’s too much bitchiness.

    Buproprion is a great antidepressant because it is energizing. Until this past year, it was a reliable part of my winter arsenal. You may just be reacting to that kick of medication, but there is room to cut back. I was never able to tolerate lamotrigine. But if you have to take xanax to calm down from your meds, I’d say they are too much.

    And yes, meds can “make” you hypomanic. I had that experience before with Paxil, in the 1990s before that side effect was known. I was in a sustained hypomania for about 3 years (undiagnosed) that alarmed many family and friends and destroyed my marriage to a man I’d known for 20 years because my behavior was so erratic.

    I’m not saying for sure that’s what’s happening to you here. I’m saying you should keep an eye on it and call your doc about possibly adjusting your meds if the feelings don’t subside soon. Xo

    1. Thanks, hon. This makes sense. I suppose I’ll wait several weeks to let these meds settle in & evaluate more then. You are a wealth of helpful info, and I appreciate your insights & experiences. XO, my new friend!

  4. Just reread your post above. Y’know, I just flipped a switch when my daughter finished college and left home (late 2007). I became someone else. I’d been married for 25 years, we were both completely faithful and honest with each other, and then . . . I “ran away from home.” Scary stuff.I wonder if stress could have brought on the long stretch of hypomania (about 20 months of it – before it turned to depression).
    After honestly looking at some of the symptoms of hypomania, I had so many of them. Hmmm.
    I’ve had some issue in accepting this diagnosis, even though I’ve suspected it for a while.

  5. I’ve had similar electric-energy bouts when adjusting meds. Remember they are changing the neurochemistry in your brain, which affects every part of you, emotions, sleep, hunger, energy. I agree to wait abit and see if you adjust, I recall the first 2 weeks after an adjustment I just expected to have strangeness, and especially the up all night craziness.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s